MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

ROCHE DIAGNOSTICS ELECSYS PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Catalog Number 07251068190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pth reagent expiration date was not provided.The cobas pro ssu analyzer serial number was (b)(6).The sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested for elecsys parathyroid hormone (pth) assay on a cobas pro ssu analyzer.Initial result: 455 pg/ml (tested on the customer's e801 analyzer).Two other tubes were drawn from the patient at the same time: tube 2 and tube 3.The customer provided tube 2 and tube 3 for investigation, where they were tested on 13-may-2025 on a 2nd e801 analyzer: tube 2 results were 332 pg/ml and 325 pg/ml.Tube 3 result was 321 pg/ml.On 14-may-2025, tube 2 was also repeated on e801 at the investigation site, and the repeat result was 319 pg/ml.
 
Additional Manufacturer Narrative
Two samples from the same patient were received for investigation.The qc was within the specified range.The two samples were measured with pth epack and pth 1-84 epack tests on a cobas e801 analyzer.The samples were measured with and without heterophilic blocking tube (hbt) treatment, resulting in the following: (b)(6): pth: 309 pg/ml.Pth 1-84: 29.2 pg/ml.(b)(6): with hbt treatment: pth: 22.6 pg/ml.Pth 1-84: 26.3 pg/ml.(b)(6): pth: 308 pg/ml.Pth 1-84: 29.6 pg/ml.(b)(6) with hbt treatment: pth: 23.3 pg/ml.Pth 1-84: 26.8 pg/ml.Treatment with hb tubes had a clear effect on the pth results in both samples.If the result from the hbt-treated sample is significantly lower than the original result, it indicates that heterophilic antibodies were present and caused a false reading.The pth (1-84) assay is not affected.The product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The reagent meets the specifications.The cause of the event was due to an interfering factor.

Brand Name
ELECSYS PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22160779
Report Number1823260-2025-01758
Device Sequence Number7484750
Product Code CEW
UDI-Device Identifier04015630939787
UDI-Public04015630939787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07251068190
Device Lot Number801714
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown